Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
181 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes malodorous vaginal discharge?

Answered by
Dr.
Dr. S Patra

OB and GYN Specialist

Practicing since :2011

Answered : 4048 Questions

default
Posted on Mon, 21 Jul 2014 in Women's Health
Question: My boyfriend smells fishy once he cums...recently i have also started feeling that odour down there....as far as i understand from the symptoms it seems to be BV. I have stopped any physical contact with my BF.

Please suggest medicine for BV asap with proper dosage....using lactacyd twice a day....but of no use...shud i continue to use a wash or stop....
doctor
Answered by Dr. S Patra 1 hour later
Brief Answer:
FOLLOW THE ADVICE.

Detailed Answer:
Hello,

Thanks for writing to us. Followings are my comments:

1) Fishy smell or malodorous vaginal discharge is MOSTLY suggestive of Bacterial Vaginosis. You should maintain genital hygiene properly and avoid sexual contact until problem is completely resolved.

2) Treatment: a) Metronidazole (FLAGYL) is DRUG of choice to treat Bacterial Vaginosis. It should be taken as 400 mg twice daily for 7 days.

Extended release Metronidazole (like FLAGYL-ER) can be taken alternatively in empty stomach or 2 hrs after meal.

b) Use VAGISIL Odor Block Protection Wash or pH Balance wash - twice daily.

c) Drink plenty of water, avoid sugary products and take vitamin & anti-oxidant supplement.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and take care yourself.

Regards,
Dr Soumen

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 37 minutes later
PH balance wash can be Lactasyd...i am using it...is that okay ???
doctor
Answered by Dr. S Patra 1 hour later
Brief Answer:
YES, YOU CAN USE THAT.

Detailed Answer:
Hello,

Thanks for follow up query.

YES, you can use LACTACYD along with above antibiotic (Metronidazole) to get effective result.

Hope, I have answered your query. Kindly, close the discussion.

Good luck and all the best.

Regards,
Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Vaginal discharge

doctor1 MD

I have take a ECP about last week and this week im experiencing vaginal discharge tht looks cloudy,bloody and also thick. It doesnt flow like...

doctor1 MD

i just started using nuvaring about a month ago..i just put in a new one 2 days ago. during my first month with it i was having a lot of vaginal...

doctor1 MD

I was called by my gynaecologist today that I most likely have lichen planus. I had a colposcopy done two weeks ago as well as a tissue sample of...

doctor1 MD

I have had a clear, mucus, vaginal discharge for a month, then it switched to a period like discharge (blood) that lasted 6 days. Now I have a...

doctor1 MD

Hi Doctor, The other night I received a lap dance. I had my underwear on as well as her. There was allot of friction back and forth where my...

doctor1 MD

Hello doc. Am homosexual, an hour ago I gave a handjob to a stranger with unknown STD / HIV status. I didn't touch his pennis with bare hand, but I...

doctor1 MD

Over the last few weeks, i have begun to have a clear odorless vaginal discharge . It seems to be getting excessive. I am wearing a panty liner...